Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 19, NWS Nashville, TN

March 29, 2002Williamson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 29, 2002, 8:30 PM CST for Williamson County, Tennessee. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 29, 2002, 8:30 PM CST (02:30 UTC)
Expired
Mar 29, 2002, 8:50 PM CST
In force
20 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Williamson County, TN

The radar

The Nashville radar (KOHX), 50 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 29, 6:30 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.5 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2002-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1120 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2002-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 216 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1120 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1253 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
216 m²/s²
0-3 km storm-relative helicity
352 m²/s²
Significant tornado parameter
1.9
Supercell composite
9.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 300230
SVRBNA
TNC187-300250-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
830 PM CST FRI MAR 29 2002

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WILLIAMSON COUNTY IN TENNESSEE

* UNTIL 850 PM CST

* AT 827 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
A   SEVERE THUNDERSTORM NEAR FRANKLIN...MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NOLENSVILLE AROUND 835 PM CST

SEVERE THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. FOR
YOUR SAFETY, GO TO A SAFE PLACE IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST SATURDAY MORNING
FOR TENNESSEE.
$$
ROSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 8:19 PM CST, 11 minutes earlier.

Area forecast discussion, Mar 29, 8:19 PM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
819 PM CST FRI MAR 29 2002

WILL BEGIN TO CLEAR THE WATCH AREA FROM NORTHWEST TO SOUTHEAST
ACROSS THE CWA. BACK EDGE OF THE STRONG THUNDERSTORM ACTIVITY
RUNNING ALONG A LOBELVILLE TO PORTLAND LINE...NEARLY CLOSE TO THE
ACTUAL FRONTAL BOUNDARY ITSELF.

ACROSS THE FAR NORTHWESTERN COUNTIES...THE 8 PM WATCH...HAS EXPIRED.
WILL THEREFORE REMOVE THOSE COUNTIES AS WELL AS THE NEXT TIER TO THE
SOUTHEAST.

AFTER ISSUING THE ZONES...WILL UPDATE THE SPS TO FURTHER CLARIFY THE
UPDATED TORNADO WATCH SCENARIO.

POPS WILL ALSO BE ADJUSTED ACCORDINGLY.

.BNA...NONE.

21

In the hours before

Special weather statement, Mar 29, 7:29 PM CST, 1 hour 1 minute before
TNZ005>011-022>034-056>066-075>080-093>097-300600-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
729 PM CST FRI MAR 29 2002

...TORNADO WATCH NUMBER 50 REMAINS IN EFFECT FOR THE FOLLOWING
 38 COUNTIES IN MIDDLE TN UNTIL MIDNIGHT CST...

  BEDFORD         CANNON          CHEATHAM        CLAY
  COFFEE          CUMBERLAND      DAVIDSON        DE KALB
  DICKSON         FENTRESS        FRANKLIN        GILES
  GRUNDY          HICKMAN         JACKSON         LAWRENCE
  LEWIS           LINCOLN         MACON           MARSHALL
  MAURY           MONTGOMERY      MOORE           OVERTON
  PERRY           PICKETT         PUTNAM          ROBERTSON
  RUTHERFORD      SMITH           SUMNER          TROUSDALE
  VAN BUREN       WARREN          WAYNE           WHITE
  WILLIAMSON      WILSON

...TORNADO WATCH NUMBER 47 REMAINS IN EFFECT FOR THE FOLLOWING 4
COUNTIES IN MIDDLE TN UNTIL 8 PM CST...

  BENTON          HOUSTON         HUMPHREYS       STEWART

21
Special weather statement, Mar 29, 7:34 PM CST, 56 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-300600-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
734 PM CST FRI MAR 29 2002

...TORNADO WATCH NUMBER 50 REMAINS IN EFFECT FOR THE FOLLOWING
 38 COUNTIES IN MIDDLE TN UNTIL MIDNIGHT CST...

BEDFORD...CANNON...CHEATHAM...CLAY...COFFEE...CUMBERLAND...
DAVIDSON...DE KALB...DICKSON...FENTRESS...FRANKLIN...GILES...
GRUNDY...HICKMAN...JACKSON...LAWRENCE...LEWIS...LINCOLN...MACON...
MARSHALL...MAURY...MONTGOMERY...MOORE...OVERTON...PERRY...PICKETT...
PUTNAM...ROBERTSON...RUTHERFORD...SMITH...SUMNER...TROUSDALE...VAN
BUREN...WARREN...WAYNE...WHITE...WILLIAMSON...WILSON

...TORNADO WATCH NUMBER 47 REMAINS IN EFFECT FOR THE FOLLOWING 4
COUNTIES IN MIDDLE TN UNTIL 8 PM CST...

BENTON...HOUSTON...HUMPHREYS...STEWART

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 6:27 PM CSTSevere Thunderstorm WarningOHXBenton23 min
Mar 29, 6:34 PM CSTSevere Thunderstorm WarningOHXHouston, Stewart26 min
Mar 29, 6:44 PM CSTSevere Thunderstorm WarningOHXHumphreys46 min
Mar 29, 6:44 PM CSTSevere Thunderstorm WarningOHXMaury31 min
Mar 29, 6:48 PM CSTTornado WarningOHXRobertson27 min
Mar 29, 6:56 PM CSTSevere Thunderstorm WarningOHXWilliamson29 min
Mar 29, 7:02 PM CSTSevere Thunderstorm WarningOHXBenton18 min
Mar 29, 7:04 PM CSTSevere Thunderstorm WarningOHXSumner31 min
Mar 29, 7:15 PM CSTSevere Thunderstorm WarningOHXBedford, Marshall, Rutherford30 min
Mar 29, 7:17 PM CSTTornado WarningOHXSumner28 min
Mar 29, 7:23 PM CSTSevere Thunderstorm WarningOHXHumphreys32 min
Mar 29, 7:39 PM CSTTornado WarningOHXMacon31 min
Mar 29, 7:42 PM CSTSevere Thunderstorm WarningOHXCannon33 min
Mar 29, 7:47 PM CSTSevere Thunderstorm WarningOHXBedford28 min
Mar 29, 7:59 PM CSTSevere Thunderstorm WarningOHXCoffee31 min
Mar 29, 8:02 PM CSTTornado WarningOHXDeKalb23 min
Mar 29, 8:48 PM CSTSevere Thunderstorm WarningOHXRutherford27 min
Mar 29, 9:29 PM CSTTornado WarningOHXGiles, Marshall31 min
Mar 29, 9:39 PM CSTSevere Thunderstorm WarningOHXLincoln, Moore26 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.